Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diagnosed with heart enlargement, on medication, lost weight. How effective is ozone therapy to cure general weakness?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1974
Answered : 1750 Questions
Question
How does ozone therapy help to cure general weakness? My mother is 65 yrs old and has been diagnosed with heart enlargement and is on medication for the same. She has lost a lot of weight due to this in the last four months. Presently she weighs 35 kgs. the weight has stabilized now. But her physician suggests ozone therapy for curing physical weakness.
Posted Tue, 22 May 2012 in General Health
 
 
Answered by Dr. Swapnendu Sekhar Ghosh 4 hours later
Hi,

Thank you for the query.

Ozone therapy is adjuvant to other method of treatments. This therapy involves release of singlet oxygen containing powerful antioxidant activities that stimulates metabolism, immune system and vascular system - it relaxes blood vessels, opens up new capillaries and improves circulation; burns toxins and provides more oxygen to cells which rejuvenates body functions.

In your mother's case, the reduction of weight may be due to medications used in heart disease - diuretics used in some cases cause depletion of accumulated water from body and reduce body weight.

I encourage you to discuss with your treating doctor about her current condition. Ozone therapy is taken as preventive and is not curative; establishing a cause can help us in treating it.

Hope this answers your query. Let me know if you have any other concern.

I wish your mother remains healthy.

Regards
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with heart enlargement, on medication, lost weight. How effective is ozone therapy to cure general weakness? 20 hours later
Good morning doc! My mother has been prescribed with
1. PAN-D (10mg) - 1 tablet per day on an empty stomach
2. DYTOR(20mg) - 1 tablet per day
3. ALDACTONE (25mg) - 2tablets per day
4. LANOXIN (0.25mg) - 5 days a week &
5. NUROSTIM - 1 tablet per week.
My mother complains dizziness & feeling of nausea all day. She has lost her appetite. Is it an after effect of these medicines? Will these symptoms subside after some time or should some other medication along with these need to be given so that she can eat properly? She has been asked to take these medicines for 3 months before her next check-up.
 
 
Answered by Dr. Swapnendu Sekhar Ghosh 4 hours later
Hi and thanks again,

The medicine prescribed to your mother is associated with myriad of side effects including dizziness and nausea. Often these medications are associated with electrolyte imbalance resulting in dizziness, nausea, drowsiness, reduced activity as well as appetite.

As her symptoms seem severe, I do not suggest you to wait for 3 months. I encourage you to review with your prescribing doctor at the earliest. Few relevant investigations such as complete blood counts, serum electrolyte, renal functions and others are warranted. Symptoms can be treated with adequate changes in her medication following the results of the tests.

Hope this answers your query. Let me know if you have any other concerns.

Best Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor